Home > Groups > Sulfasalazine and Myocarditis > I took sulfasalazine for 8 weeks I felt more and m...

I took sulfasalazine for 8 weeks I felt more and m...

  • I took sulfasalazine for 8 weeks I felt more and more ill, I was told sulfasalazine was not the cause of me feeling so ill, I would get used to the drug. I presented at the Rheumatology department for routine blood test but I felt so ill I asked to see a doctor, my specified Doctor was not in clinic. My blood pressure was found to be very high, a doctor in clinic advised I should present at the A & E department at the Northern General Hospital mbut advise me to continue with the sulfasalazine. In A & E an ECG was carried out and I was found to be suffering from Atrial Fibrillation and my blood pressure was very high. I was given medication to control the atrial fibrillation and prescribed an anticoagulant. Again sulfasalazine was not suspect to cause AF. A week later I went to see my GP she advised to stop the Sulfasalazine, I felt better day by day after that but the AF has persisted. Damage has been done to the muscle at the top of my heart which sends the signal for my heart to beat.

    Post created 2 years 1 month ago

Comments

  • Atrial fibrillation would not

    Atrial fibrillation would not be caused by the suldasalazine. It is an electrical pathway issue. If our a fib is pretty new, make sure to see a cardiologist. You may get a Cardioversion to get out if it. If that doesn't work, you can have an ablation. That uses radio frequency to "burn" (not literally) the pathway that is causing it. Afib is kind if like a record that keeps going over the same tract. You can jump can use the Cardioverosion to get it off (if meds don't work) or ablation to take care of the bad pathway. If you end up still in Afib, just know that you can live with it. You just have to make sure your heart rate is controlled (less than 100) and that you are anticoagulated. The biggest risk for atrial fibrillation is that you throw a clot. Because the atria--- top small chambers of the heart--are beating fast, they don'the always get food strong contractions. So then the blood swirls around in the atria, more slow for a bit when in the atria and not continuously moving forward (increasing risk of developing a clot), then all the sudden you get a strong contraction and can throw out a blood clot. So you need to be anticoagulated....that is very important!....while in a fib and for a little while after ( until it is determined that there will be no recurrence.) Please be reassured that you are not alone. The are a lot of people out there who have atrial fibrillation.

    2 years 1 month ago

Add comment

Log in or register to post comments

Follow the post

Log in or register to follow the post.

Reply to Post

Log in or register to post comments.

0 likes